| Catalog Number |
ERSD-285Q |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Seroma (2069); Breast Discomfort/Pain (4504)
| Date of Event |
09/02/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
Mexico.Allegedly, a patient who underwent a breast augmentation surgery in (b)(6) 2025, referred pain and physical changes in skin texture in (b)(6) 2025.A breast ultrasound was requested, and revealed a seroma on both breasts, predominating on the right.Analgesic and antibiotic treatment was prescribed, and 14 days later, a new ultrasound showed no changes.The patient reported pain upon movement and anatomical changes.An exploratory surgery was performed, and a rupture was found in her right breast sn's (b)(6).No patient demographics, such as weight, or ethnicity, were provided by the reporter.Efforts to gather additional information are ongoing, and the investigation remains in progress.
Additional Manufacturer Narrative
As stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel et al., 2013).Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health the instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: rupture: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Seroma: "seroma is an accumulation of fluid that results from tissue inflammation.The etiology of seroma is known in breast surgery and is connected to a hypovascular milieu or trauma following the surgery.Often, seromas are reabsorbed by the body over several weeks, but needle drainage is sometimes needed to remove the fluid.While seromas do not increase breast cancer risk, they sometimes heal with scar tissue or calcifications that can raise a concern about mammograms in the future.Seroma symptoms most often appear a week to 10 days after surgery; the area may feel tender and swollen, with a discrete lump and redness arising within a day or two.Early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time.In addition to causing pain, a seroma increases the risk of developing an infection in the breast.Depending on the location, it may also increase pressure over the surgical site and sometimes cause wound dehiscence".Early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time (sforza, et al.2017).Establishment labs requests the unit to confirm the event and to perform the corresponding testing (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.
Additional Manufacturer Narrative
General conclusion: device involvement: a causal relationship between the reported events and the device have been established.Event characterization: the event was classified as device rupture and early seroma.Laboratory testing: laboratory evaluation was conducted in accordance with (b)(4) "pms laboratory testing units." key findings include: visual inspection: macroscopic examination of the returned device revealed clear evidence of shell rupture for s/n (b)(6).Microscopic analysis: under magnification, the shell exhibited trace marks indicative of interaction with a sharp instrument.The morphology of these marks closely matched those reproduced under controlled laboratory conditions simulating instrument-related damage.These findings differ significantly from patterns associated with spontaneous rupture (e.G., fatigue or shell degradation).Shell compliance testing: mechanical and material integrity testing confirmed that the implant shell met all applicable international specification standards.Reference: for (b)(4) ¿ complaint investigation unit testing results.Root cause analysis: based on the testing results, the most probable root cause of the iatrogenic rupture is a damage from a sharp surgical instrument.Such damage may have compromised the shell¿s integrity, predisposing it to failure during clinical procedure.Clinical confirmation: upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported case was confirmed by clinical affairs.Root cause analysis: this event is a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged event is recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to the manufacturing process and/or the product itself.Dfu and labeling evaluation: the event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: seroma ¿ seroma is an accumulation of fluid that results from tissue inflammation.The etiology of seroma is known in breast surgery and is connected to a hypovascular milieu or trauma following the surgery.Often, seromas are reabsorbed by the body over several weeks, but needle drainage is sometimes needed to remove the fluid.While seromas do not increase breast cancer risk, they sometimes heal with scar tissue or calcifications that can raise a concern about mammograms in the future.Seroma symptoms most often appear a week to 10 days after surgery; the area may feel tender and swollen, with a discrete lump and redness arising within a day or two.Early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time9.In addition to causing pain, a seroma increases the risk of developing an infection in the breast.Depending on the location, it may also increase pressure over the surgical site and sometimes cause wound dehiscence.¿breast implants can rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is more likely to occur over time.Silent rupture is common and often asymptomatic; therefore, patients should undergo regular mri screenings starting at 3 years post-op, then every 2 years.¿.The dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.Literature reference: ¿early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time.¿ (sforza, et al.2017).¿seroma can present both early and late, with the latter being recently linked with malignant growths and prolonged onset.¿ (sforza, et al.2017).Some analyses have revealed that the pocket plays a significant role in developing seroma, patients with submammary pocket developed seroma in higher rates when compared with patients with submuscular pocket.Submammary pocket increases the odds of developing seroma by 7.5 times.(sforza, et al.2017).Handel, n., garcía, m.E., & wixtrom, r.(2013).Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132(5), 1128."a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.".Device history record (dhr) review: a comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.Reference: phr section of the manufacturing documentation.Trend and signal monitoring: the event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to device rupture have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.